Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 71, NWS Nashville, TN

June 19, 2025Perry County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 19, 2025, 3:50 AM CDT for Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2025, 3:50 AM CDT (08:50 UTC)
Expired
Jun 19, 2025, 7:00 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Perry County, TN

The radar

The Nashville radar (KOHX), 136 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

214 
WGUS54 KOHX 190850
FFWOHX
TNC135-191200-
/O.NEW.KOHX.FF.W.0071.250619T0850Z-250619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
350 AM CDT Thu Jun 19 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Southeastern Perry County in middle Tennessee...

* Until 700 AM CDT.

* At 350 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Linden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3559 8767 3550 8772 3547 8791 3554 8794
      3560 8786

FLASH FLOOD...RADAR INDICATED

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:50 AM CDT, 3 hours earlier. Its key messages:

  • Updated at 1233 AM CDT Thu Jun 19 2025
  • Periods of thunderstorms tonight through Thursday. Some of the storms could have gusty winds tonight.
  • Summer-like heat and drier weather builds in over the weekend lasting into next week. Heat indices climb to 100+ degrees during the afternoons.
Area forecast discussion, Jun 19, 12:50 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Nashville TN
1250 AM CDT Thu Jun 19 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1233 AM CDT Thu Jun 19 2025

- Periods of thunderstorms tonight through Thursday. Some of the
  storms could have gusty winds tonight.

- Summer-like heat and drier weather builds in over the weekend
  lasting into next week. Heat indices climb to 100+ degrees
  during the afternoons.

&&

.SHORT TERM...
(Tonight through Friday Night)
Issued at 1051 PM CDT Wed Jun 18 2025

Things have quieted down for now across the area after a busy
evening of thunderstorms. The forecast becomes somewhat uncertain
as we head into the overnight. A line of thunderstorms have
developed over northern AR into northern TN and this is where we
will have to keep an eye on. Some of the CAMs have this growing
upscale as it pushes to the east and it will ride southeast along
an instability gradient. We will be on the edge of that
instability gradient and much of the area will see lower
instability with less than 500 j/kg but our southwest counties
that saw less thunderstorms activity this evening will see up to
1000 j/kg. If we see this thunderstorm complex develop and grow
upscale it could bring gusty winds to southwestern part of the
area after 2 AM. Scattered showers and thunderstorms will be
likely across the rest of the area but the severe threat will be
low.

The overnight thunderstorms will clear the area by 8 AM. An upper
level trough will continue to track east into the Northeast. This
will continue to push a boundary across Middle TN. Scattered
showers and thunderstorms will fire along and ahead of the this
boundary in southeastern areas during the afternoon and early
evening. CAPE ahead of the boundary should increase to above 1000
j/kg with bulk shear 20-30 knots. Lapse rates will be rather poor
in our area and that will limit our severe threat but still can't
rule out a gust of wind or two with any stronger cells. PWATs
will come down some on Thursday falling to 1.20-1.45" but still
can expect heavy rain with any thunderstorms.

Quiet weather settles in Thursday night as a ridge builds in from
the west. Highs on Thursday will be in the low to mid 80s. With
the ridge building in we will warm back into the upper 80s to
lower 90s Friday.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 1051 PM CDT Wed Jun 18 2025

Strong upper level ridge will be building over the eastern US over
the weekend into next week. This will bring a prolonged period of
hot and humid weather to Middle TN. We will see highs climb into
the low to mid 90s over the weekend and they will remain there at
least through the middle of next week. It will remain humid with
dew points in the 70s pushing afternoon heat index values above
100. Major heat risk can be expected after Sunday with some of
the metro areas see extreme heat risk starting Monday. This level
of heat risk affects anyone without effective cooling and/or
adequate hydration. Overnight lows will remain mild also
throughout the period only falling into the low to mid 70s.
Overall we will stay dry through the weekend into the early part
of next week. The ridge may push just far enough east mid-week to
give us low thunderstorm chances in the afternoon.

&&

.AVIATION...
(06Z TAFS)
Issued at 1233 AM CDT Thu Jun 19 2025

Storms are moving in from the west, tracking east-southeast. This
line will likely impact all terminals. Behind these storms, cigs
will drop to MVFR and winds will shift from a currently southerly
wind to westerly winds. A return to VFR comes around 18Z.

Guidance suggests that CSV and SRB might experience some
thunderstorms during the afternoon, however, confidence on the
location of development is low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      87  68  91  70 /  50   0   0   0
Clarksville    85  67  90  70 /  20   0   0   0
Crossville     80  61  84  62 /  80  10   0   0
Columbia       86  66  89  68 /  50   0   0   0
Cookeville     80  63  85  65 /  80  10   0   0
Jamestown      79  61  85  63 /  70  10   0   0
Lawrenceburg   85  66  88  67 /  60   0   0   0
Murfreesboro   87  66  90  68 /  60   0   0   0
Waverly        85  66  89  68 /  20   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Mueller
LONG TERM....Mueller
AVIATION.....Baggett

In the hours before

Special weather statement, Jun 19, 2:27 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
227 AM CDT Thu Jun 19 2025

TNZ006-007-190800-
Robertson TN-Montgomery TN-
227 AM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES THROUGH 300 AM CDT...

At 226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksville and Adams.

This includes Interstate 24 between mile markers 1 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3659 8692 3650 8735 3664 8740 3664 8694
TIME...MOT...LOC 0726Z 254DEG 34KT 3661 8729

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Holley
Special weather statement, Jun 19, 2:56 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
256 AM CDT Thu Jun 19 2025

TNZ007-190830-
Robertson TN-
256 AM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ROBERTSON COUNTY
THROUGH 330 AM CDT...

At 256 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Springfield, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springfield, Cross Plains, Orlinda, Adams, and Cedar Hill.

This includes Interstate 65 between mile markers 114 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3664 8657 3662 8657 3654 8663 3652 8707
      3664 8706 3665 8665 3665 8658
TIME...MOT...LOC 0756Z 254DEG 34KT 3660 8691

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Holley

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:02 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson28 min
Jun 18, 7:07 PM CDTSpecial Weather StatementOHXHickman, Perry23 min
Jun 18, 7:10 PM CDTSevere Thunderstorm WarningOHXHumphreys, Perry35 min
Jun 18, 7:12 PM CDTSpecial Weather StatementOHXRutherford33 min
Jun 18, 7:15 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson30 min
Jun 18, 7:17 PM CDTTornado WarningOHXPerry28 min
Jun 18, 7:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson37 min
Jun 18, 7:36 PM CDTTornado WarningOHXHickman, Lewis, Perry24 min
Jun 18, 7:39 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson36 min
Jun 18, 8:00 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis30 min
Jun 18, 8:03 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson27 min
Jun 18, 8:08 PM CDTSpecial Weather StatementOHXMacon, Trousdale37 min
Jun 18, 8:23 PM CDTSevere Thunderstorm WarningOHXHickman37 min
Jun 18, 8:26 PM CDTSpecial Weather StatementOHXSumner, Trousdale34 min
Jun 18, 8:31 PM CDTTornado WarningOHXHickman, Lewis, Maury29 min
Jun 18, 8:53 PM CDTSpecial Weather StatementOHXClay, Jackson37 min
Jun 18, 8:56 PM CDTTornado WarningOHXHickman, Maury22 min
Jun 18, 9:19 PM CDTSpecial Weather StatementOHXMaury26 min
Jun 19, 1:54 AM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry36 min
Jun 19, 2:27 AM CDTSpecial Weather StatementOHXMontgomery33 min
Jun 19, 2:56 AM CDTSpecial Weather StatementOHXRobertson34 min
Jun 19, 4:07 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Wayne3 hr
Jun 19, 4:56 AM CDTAreal Flood AdvisoryOHXCheatham, Robertson3 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.